MAUDE Adverse Event Report: SILHOUETTE® PARADIGM®; COMFORT 80/17 PCC

SILHOUETTE® PARADIGM®; COMFORT 80/17 PCC
Lot Number 5284929
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4).Event occurred in the united states.The patient reported issues with the sites and when she finds a good site, it seemed like the insulin was not being absorbed.It was stated that she ate piece of toast as breakfast sandwich, 30 carbohydrates for lunch sandwich and 30 carbohydrates for dinner.She also mentioned that she did not had even a hefty meal a day before hospitalization.Subsequently, on (b)(6) 2019, she was admitted to the emergency room with blood glucose level was 659 mg/dl and with 18 units of insulin.During hospitalization, she received insulin drip and blood glucose was monitored hourly.The infusion was changed on (b)(6) 2019.During hospitalization, she removed the site and discovered that the cannula was bent but there was no alarm from the pump and her blood glucose level at that time were already normal.She was admitted for 2 and a half days.At the time of this report ((b)(6) 2019), her blood glucose level was 499 mg/dl with an active insulin of 7.4 units which increased to 561 mg/dl during the call.Further, she delivered 4 units of insulin after 15 minutes and her blood glucose was at 510 mg/dl.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
SILHOUETTE® PARADIGM®
Common Device Name
COMFORT 80/17 PCC
MDR Report Key9138429
Report Number8021545-2019-00143
Device Sequence Number3046760
Product Code FPA
UDI-Device Identifier05705244009035
UDI-Public05705244009035
Combination Product (Y/N)N
PMA/510(K) Number
K162812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/01/2022
Device Lot Number5284929
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/01/2019
Patient Sequence Number1